Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 337, NWS Tulsa, OK

July 14, 1994Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 1994, 6:54 PM CDT for Sequoyah County, Oklahoma. It was in force for 36 min.

The area

The counties it named.

The facts

Issued
Jul 14, 1994, 6:54 PM CDT (23:54 UTC)
Expired
Jul 14, 1994, 7:30 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Sequoyah County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1994-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1994-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 142356 COR
SVRTUL
OKC135-150030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTION...
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT THU JUL 14 1994

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN EAST CENTRAL OKLAHOMA

   ...EASTERN SEQUOYAH COUNTY

AT 652 PM...RADAR INDICATED A SEVERE THUNDERSTORM NEAR MULDROW. MOVEMENT
WAS TO THE EAST AT 20 MILES AN HOUR. THIS THUNDERSTORM WILL AFFECT
MOLDROW AND ROLAND.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.

KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:17 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 14, 3:17 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT THU JUL 14 1994

NOT MUCH TIME FOR DISCUSSION AS WARNINGS ARE FLYING.

CD FNT HAS DIPPED INTO NRN OK...EXTENDING FM NOTAWA CNTY TO NRN
CREEK CNTY THEN WWD INTO NWRN OK.  SFC DWPTS IN THE MID TO UPR 70S
HAVE POOLED ALG THE FNT...WITH LIS ARND -8 TO -10.  AS SHRTWV MOVED
THROUGH NCNTRL OK...SVR CELLS RAPIDLY DEVELOPED ALG THE CONVERGENCE
ZN ASSOCD WITH FNT.  WILL KEEP HIGHER POPS NRN ZNS OVERNIGHT TO
ACCT FOR STNRY FNT.

SFC PRESSURES ARE FCST TO LWR IN THE PLAINS WHICH SHUD PREVENT FNT
FM MAKING MORE SRN PROGRESS.  MCS DEVELOPMENT STILL LUKS GUD
TONIGHT OVR WRN KS...ALTHOUGH FEEL NGM IS TOO FAR N WITH PCPN MAX.
DIFFLUENT THICKNESS PATTERN ALG WITH BEST LOW LVL INFLOW SUGGEST A
PSBL MCS FARTHER S ALG SRN EDGE OF WESTERLIES...MORE IN LN WITH
ETA.  ETA/NGM AGREE THAT A SHEAR AXIS WILL BE ALIGNED SW-NE THRU
ERN OK ON FRI...BUT WILL BROADBRUSH CHC8 POPS ON FRI DUE TO
UNCERTAINTY OF PSBL MCS DEVELOPMENT FARTHER N.  GUIDANCE TEMPS LOOK
OK.

...18...

PRELIM NUMBERS:
TUL 72/91 73/94 5322  MLC 72/92 73/94 4322
BVO 70/92 72/93 5322  IDB 72/90 74/93 3332

.TUL...NONE.

In the hours before

Local storm report, Jul 14, 3:18 PM CDT, 3 hours 36 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

214 PM         TULSA        DIME SIZE HAIL 3 MILES WEST OF SAND
                            SPRINGS

132 PM         PAWNEE       QUARTER SIZE HAIL 6 MILES WEST OF MARAMEC

213 PM         PAWNEE       1.5 INCH HAIL AT JENNINGS

138 PM         CREEK        60 TO 70 MPH WINDS AT MANNFORD

149 PM         MUSKOGEE     60 MPH WINDS AT WARNER

200 PM         MUSKOGEE     TOP OF TRAILER BLOWN OFF AND TREES DOWN
                            ON A HOUSE AND CAR IN WARNER NEAR CONNORS
                            STATE COLLEGE

205 PM         MUSKOGEE     NICKEL SIZE HAIL> AT WARNER

302 PM         TULSA        82 MPH GUST AT 21ST AND LEWIS IN CITY
                            OF TULSA
Local storm report, Jul 14, 4:16 PM CDT, 2 hours 38 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT THU JUL 14 1994

TIME (CDT)     COUNTY       EVENT

324 PM         TULSA        WIND GUST TO 75 MPH AT TULSA
                            INTERNATIONAL AIRPORT

300 TO 400 PM  TULSA        2.5 INCHES OF RAIN RECORDED AT TULSA
                            INTERNATIONAL AIRPORT IN ONE HOUR

205 PM         MUSKOGEE     NICKEL SIZE HAIL AT WARNER

302 PM         TULSA        82 MPH GUST A.T 21ST AND LEWIS IN CITY
                            OF TULSA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:27 PM CDTSevere Thunderstorm WarningTSAPawnee63 min
Jul 14, 1:32 PM CDTSevere Thunderstorm WarningTSACreek43 min
Jul 14, 1:51 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Jul 14, 1:55 PM CDTSevere Thunderstorm WarningTSATulsa65 min
Jul 14, 2:10 PM CDTSevere Thunderstorm WarningTSAPawnee50 min
Jul 14, 2:41 PM CDTTornado WarningTSATulsa34 min
Jul 14, 2:49 PM CDTSevere Thunderstorm WarningTSAOsage26 min
Jul 14, 2:58 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Jul 14, 3:13 PM CDTSevere Thunderstorm WarningTSATulsa47 min
Jul 14, 3:23 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner67 min
Jul 14, 3:25 PM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Jul 14, 3:29 PM CDTFlash Flood WarningTSATulsa3 hr
Jul 14, 4:00 PM CDTSevere Thunderstorm WarningTSAMayes60 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers44 min
Jul 14, 5:51 PM CDTSevere Thunderstorm WarningTSAOttawa54 min
Jul 14, 5:58 PM CDTSevere Thunderstorm WarningTSANowata32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.